Thoughts/experience with Hydroxy

I started with 400mg Hydroxy 3 days ago and at the same reduced steroids from 20 to 15.

I am feeling like death warmed up, sick,headache,etc. More pain is due to Steroid reduction, I know that. But is it normal to feel so awful? Or should I queery the Hydroxy? I take it in the evening with food.

If it is normal, I shall just grin and bear it. Does it ease off though?

Thanks for reading this


7 Replies

  • Hi. Sorry you are feeling so rubbish. I am on hydroxi and had nausea and tummy cramps to begin with but after 4 months that has eased up. Still waiting for the benefits of it though. Could be also that you have come down on the steroids, felt awful when I came down from 7.5. Hang in there and hope it works and kicks in for you very soon. I got an anti sickness tablet from the doctors too which helped me a lot. Hugs xx

  • Hi this is just a thought, there are two types of hydrox the generic brand and the and another one. quinoric and plaquenil. quinoric can upset the stomach here is the link to Lupus UK with all the info about it. Maybe this could be the cause.

    I take quinoric and fine on it but have known others to have reactions with it. It maybe the reduction in your steroids or yoy have a virus too. It could be a number of reasons, I would consult your consultant or GP. I wouldn't grim and bare it. Just to be on the safe side.

  • after a few weeks the hydroxy at 400mg a day, made me have a horrible headache, brown urine, and no appetite...they cut me down to only 200mg a day...i refused steroids from day one..i have a bad time with them....Im trying to wing it with Non steroidal anti inflammatories...but my case is fairly milld so far....i have hypothyroid stuff well as lupus

  • Hi! Sorry you are having a rough time! I take 200mg of hydroxy in the morning and then again in the evening. I take plaquenil. I don't appear to be having any side effects, so far! I was diagnosed in April and have been on it since then. My Lupus symptoms are still very up and down-good days and bad. I have a prescription for steroids but don't want to take them. It could be the steroids causing the problems but talk to your GP. Apparently, it can take up to 4 months for hydroxyl to kick in. Good luck.

  • Hello. Sorry you feel so poorly and I wish you well. I just want to say that my rheumatologist put me on plaquenil and very quickly I became so ill. Burning in my chest and stomach and lots of stomach acid coming up. I ended up being rushed into hospital and now have ulcers all down inside me and on my duodenum. I have been left quite unwell with all this. I am not saying that the plaquenil did it but it seems very strange it happened when it did. Nothing would induce me to take them again. I now have this problem for the rest of my life. If I were you I would really balance up the advantages. If you google the tablet name you will get more information and other people's dealings with them. Good luck.

  • Thanks everybody for the good wishes and your views. Just found out the particular brand had lactose, and since I am intolerant this might have been the cause. Trying a different brand now and see what happens.

    bw U

  • Ursi-I really hope the change in brand makes all the difference, and you feel much better soon :-)

You may also like...